Alert archive / California / Frost Advisories in 2016
Frost Advisory 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Nov 24, 2016, 1:50 PM PST. It took effect at Nov 25, 2016, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2016, 1:50 PM PST (21:50 UTC)
- In effect from
- Nov 25, 2016, 1:00 AM PST
- Expired
- Nov 24, 2016, 8:54 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
852 WWUS76 KLOX 242150 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PST THU NOV 24 2016 CAZ037-250800- /O.NEW.KLOX.FZ.W.0005.161125T0900Z-161125T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 150 PM PST THU NOV 24 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY. * TEMPERATURE...DROPPING TO BETWEEN 29 AND 32 DEGREES LATE TONIGHT THROUGH EARLY THURSDAY. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ044-250800- /O.NEW.KLOX.FR.Y.0007.161125T0900Z-161125T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 150 PM PST THU NOV 24 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY. * TEMPERATURE...DROPPING TO BETWEEN 32 AND 35 DEGREES LATE TONIGHT AND EARLY THURSDAY...ESPECIALLY AROUND THE OJAI VALLEY. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT INDOORS. && $$ MW
1 follow-up statement
648 WWUS76 KLOX 250454 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 PM PST THU NOV 24 2016 ...COLD NIGHT FOR THE INTERIOR VALLEYS TONIGHT... .A DRY AIR MASS IN PLACE AND CLEAR SKIES WILL ALLOW FOR RADIATIVE COOLING PROCESSES TO BE MORE EFFICIENT TONIGHT AND INTO FRIDAY MORNING. AREAS OF FROST TO FREEZE CONDITIONS ARE EXPECTED ACROSS THE INTERIOR VALLEYS AND WIND-SHELTERED VALLEY LOCALES. WITH THE ANTELOPE VALLEY ALREADY HAVING TWO HARD FREEZE EVENTS EARLIER THIS MONTH...NO MORE FREEZE PRODUCTS WILL BE ISSUED FOR THE ANTELOPE VALLEY. CAZ044-251300- /O.UPG.KLOX.FR.Y.0007.161125T0900Z-161125T1600Z/ /O.EXA.KLOX.FZ.W.0005.161125T0900Z-161125T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 854 PM PST THU NOV 24 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY FOR THE OJAI VALLEY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING FOR THE OJAI VALLEY. THIS WARNING IS IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY AND REPLACES THE FROST ADVISORY. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 29 AND 32 DEGREES LATE TONIGHT AND EARLY FRIDAY MORNING IN THE OJAI VALLEY. ELSEWHERE...TEMPERATURES WILL APPROACH FREEZING WITH AREAS OF FROST POSSIBLE IN THE HERITAGE VALLEY PORTION...INCLUDING SANTA PAULA...FILLMORE...AND PIRU. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ038-251300- /O.EXA.KLOX.FZ.W.0005.161125T0900Z-161125T1600Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 854 PM PST THU NOV 24 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING FOR THE CUYAMA VALLEY. THIS WARNING IS IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 29 AND 32 DEGREES LATE TONIGHT AND EARLY FRIDAY MORNING IN THE CUYAMA VALLEY. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ CAZ037-251300- /O.CON.KLOX.FZ.W.0005.161125T0900Z-161125T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 854 PM PST THU NOV 24 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST FRIDAY... * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 29 AND 32 DEGREES LATE TONIGHT AND EARLY FRIDAY MORNING IN THE INTERIOR VALLEYS IN SAN LUIS OBISPO COUNTY. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN. && $$ HALL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Nov 24, 1:24 PM PST, 26 minutes earlier.
Area forecast discussion, Nov 24, 1:24 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
124 PM PST Thu Nov 24 2016
.SYNOPSIS...
Mild temperatures are expected Friday. A cold front will bring
precipitation, mountain snow, and below normal temperatures to
the area over the weekend. Gusty winds will follow the storm exit
on Monday. A ridge is expected to build in Tuesday for warmer
temperatures.
&&
.SHORT TERM...(TDY-SUN)
Wind were sort of a dud today once they switched over to Santa
Ana's. Just had a couple spots that reached advisory levels while
most areas peaked out under 30 mph. A chilly night tonight with
very dry air in place and mostly light winds. Will be issuing a
freeze warning for interior SLO county for widespread min temps
below 32 and a frost advisory for interior Ventura county valleys
for temps between 32 and 35.
Friday will be a quiet weather day with temps mostly above normal and
light winds.
Still a tricky forecast for the weekend as models continue to
exhibit significant enough differences to yield low confidence in
the finer details. There's high confidence that virtually all
areas will receive at least some precipitation this weekend,
though timing and amounts are very uncertain. Discarding the
consistently slower NAM solution, precip should arrive along the
Central Coast by around noon and into LA County by late afternoon
or early evening at the latest. It's a fairly quick shot of precip
with the frontal band with most areas probably getting around a
quarter inch. Locally higher in upslope areas. Snow levels around
5000 feet with this first batch and possibly a couple inches of
snow accumulation.
Somewhat of a break expected Saturday night though enough moisture
around to expect at least some scattered showers around.
Then probably a second burst of rain Sunday as a colder low
pressure area drops south into California. The big issue with this
one is the trajectory. The GFS and NAM both have it dropping
south right along the coast with some over water component while
the EC is much further inland and thus much drier and not as cold.
For now am sticking with the wetter solutions and going with a
pretty rainy day most areas but don't have particularly high
confidence in it. For one thing there won't be much, if any low
lvl southerly flow to help generate lift, but there's plenty of
energy aloft that should make up for this and allow showers to be
fairly widespread, though not particularly heavy. So probably just
another light rain event Sunday with amounts in the quarter to
half inch rain most areas. Snow levels should be falling to around
4000 feet by Sunday evening, if not sooner with possibly some
light accumulating snow on Interstate 5 over the Grapevine through
Sunday night.
.LONG TERM...(MON-THU)
Some gusty advisory level north winds Monday and Monday night
behind the Sunday storm and a pretty cool day in store. We turn
offshore briefly Tuesday as a low pressure system drops south
through the Great Basin and generates a little Santa Ana. Might
be some brief gusty northeast winds but doesn't look advisory
level at this point. Fairly quiet then through Wednesday with
temps bouncing back up to near normal. Models showing a big
trough carving out late next week across the western states. Looks
like it will be an inside slider with another round of gusty north
to northeast winds late next week into the weekend, though the
ECMWF is further west and does indicate a chance of some precip.
Lots of time left to sort this one out.
&&
.AVIATION...24/1800Z
At 1642Z, there was no marine inversion present at KLAX.
VFR conditions are expected through the pd. There will be gusty
northeast winds across portions of L.A. and VTU Counties through
early afternoon with some LLWS and mdt to stg UDDF.
KLAX...High confidence in the 18Z TAF with VFR conds thru the pd.
There could be some LLWS near the airport at times. There is a 20
percent chance that ne winds reach 9-11 kt until 19z this
morning.
KBUR...High confidence in the 18Z TAF with VFR conds thru the pd.
There could be some LLWS near the airport at times.
&&
.MARINE...24/200 PM.
High confidence in Small Craft Advisory level winds and seas
across the outer waters today. Winds may decrease below SCA levels
there early tonight, but seas will remain above SCA levels
through late tonight. Across the northern inner waters, good
confidence that seas will be above SCA thresholds, but winds will
be below so have converted the SCA to a SCA for hazardous seas.
A storm system is expected over the weekend, with widespread
strong west to northwest winds possible late Sat through Mon.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST Friday for zones
34-35. (See LAXCFWLOX).
Beach Hazards Statement in effect until 6 PM PST this evening
for zone 40. (See LAXCFWLOX).
Wind Advisory in effect until 3 PM PST this afternoon for
zones 44>46-53-54-547. (See LAXNPWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 4 AM
PST Friday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 4 AM PST Friday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
Rain and mountain snow will create hazardous driving conditions
Saturday and Sunday. Snow over the Grapevine on Interstate 5 is
possible Sunday into Sunday night. Gusty north winds are likely on
Monday.
&&
PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:35 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 23 hr | |
| Nov 24, 1:50 PM PST | Freeze Warning | LOX | Santa Barbara | 18 hr |
Nearby
Frost Advisories in California, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.